Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 20, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 25, 2005, 6:55 AM EST for Long County, Tattnall County, Georgia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2005, 6:55 AM EST (11:55 UTC)
- Expired
- Mar 25, 2005, 7:49 AM EST
- In force
- 54 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Long County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 130 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 5:35 AM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 11.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2075 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 251155 SVRCHS GAC183-267-251245- /O.NEW.KCHS.SV.W.0020.050325T1155Z-050325T1245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 655 AM EST FRI MAR 25 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LONG COUNTY IN SOUTHEAST GEORGIA TATTNALL COUNTY IN SOUTHEAST GEORGIA * UNTIL 745 AM EST * AT 653 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 13 MILES WEST OF DONALD... OR ABOUT 14 MILES NORTHWEST OF JESUP...MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... DONALD AND GLENNVILLE... VERY LARGE HAIL IS LIKELY WITH THIS DANGEROUS THUNDERSTORM. IF YOU ARE IN THE PATH MOVE INDOORS TO AN INTERIOR ROOM ON THE LOWEST FLOOR AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3183 8218 3165 8214 3177 8166 3199 8187 $$ 24
2 follow-up statements
000 WWUS52 KCHS 251219 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 719 AM EST FRI MAR 25 2005 GAC183-267-251245- /O.CON.KCHS.SV.W.0020.000000T0000Z-050325T1245Z/ LONG-TATTNALL- 719 AM EST FRI MAR 25 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EST FOR LONG AND TATTNALL COUNTIES... AT 714 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BEARDS CREEK...OR ABOUT 14 MILES NORTH OF LUDOWICI...MOVING NORTHEAST AT 45 MPH. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3196 8201 3170 8179 3177 8166 3199 8187 $$ 24
000 WWUS52 KCHS 251249 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 748 AM EST FRI MAR 25 2005 GAC183-267-251258- /O.EXP.KCHS.SV.W.0020.000000T0000Z-050325T1245Z/ LONG-TATTNALL- 748 AM EST FRI MAR 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LONG AND TATTNALL COUNTIES WILL EXPIRED AT 745 AM EST... THE FIRST CLUSTER OF SEVERE STORMS HAD MOVED TO THE NORTHEAST. ANOTHER BATCH OF STORMS WITH LARGE HAIL WILL MOVE INTO TATTNALL COUNTY AROUND 8 AM FROM THE WEST. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3196 8201 3170 8179 3177 8166 3199 8187 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:01 AM EST, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 25, 3:01 AM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 301 AM EST FRI MAR 25 2005 .SHORT TERM /TODAY THROUGH SUNDAY/...CLOUDS WILL BE ON THE INCREASE DURING THE EARLY MORNING HOURS AS A SOUTHERN STREAM IMPULSE MOVES ACROSS THE REGION. THUNDERSTORMS CURRENTLY ALONG THE GULF COAST ARE IN AN AREA OF STRONG MOISTURE FLUX CONVERGENCE WHICH IS BRINGING A TROPICAL AIR MASS NORTHWARD FROM SOUTH FLORIDA AND THE GULF OF MEXICO. THE GFS IS LIKELY OVERDONE WITH THE EXTENT OF THE ACTIVITY ACROSS CWFA TODAY BUT OTHER MODELS ARE LIKELY UNDERDONE. WILL RAISE POPS INTO THE CHANCE CATEGORY ALL AREAS FOR TODAY. BASED ON THE STRENGTH OF THE WIND FIELDS AND EXPECTED INSTABILITY...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE OVER SOUTHEAST GEORGIA. THE IMPULSE WILL MOVE OFF THE COAST BY TONIGHT LEAVING A WARM AND MOIST AIR MASS IN PLACE. THIS WILL SET THE STAGE FOR FOG FORMATION POSSIBLY DENSE IN SPOTS. THE WARM AND UNSTABLE AIR MASS WILL REMAIN IN PLACE FOR SATURDAY BUT A SIGNIFICANT TRIGGER WILL BE MISSING. LATE IN THE DAY STORMS MAY MOVE INTO SOUTHEAST GEORGIA FROM THE SOUTHWEST. WILL HAVE CHANCE POPS IN SOUTHEAST GEORGIA BUT ONLY SLIGHT CHANCE FOR SOUTH CAROLINA COUNTIES. MODELS SHOW IMPRESSIVE LIFT AND MODERATE INSTABILITY DEVELOPING ON THE NOSE OF A LOW LEVEL JET ON SATURDAY NIGHT. EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP TO THE WEST AND MOVE RAPIDLY INTO THE CWFA. SOME SEVERE THUNDERSTORMS POSSIBLE...MAINLY IN SOUTHEAST GEORGIA EVEN DURING THE USUALLY UNFAVORABLE OVERNIGHT HOURS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE ON SUNDAY. STRONG WIND FIELDS AND MODERATE INSTABILITY SUGGEST A CONTINUED RISK OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL...ALTHOUGH EXACT EVOLUTION OF STORMS IS UNCERTAIN. && .LONG TERM /MONDAY THROUGH THURSDAY/...A COLD FRONT WILL MOVE OFF THE COAST ON MONDAY SO WILL NEED TO KEEP CHANCE OF THUNDERSTORMS DURING THE FIRST HALF OF THE DAY. HIGH PRESSURE WILL BUILD INTO THE SOUTHEAST FOR THE REST OF NEXT WEEK. && .MARINE...WINDS STILL GENERALLY S/SW AOB 10 KTS THIS MRNG. WINDS SHOULD INCREASE TO 10 TO 15 KTS MOST WATERS THIS AFTN. GENERALLY LEANING TOWARD GFS SOLUTION BUT NOT QUITE TO THE SAME MAGNITUDE. WILL GRADUALLY BRING THE WINDS ARND TO A MORE W/NW DIRECTION LATE AFTN AND TONIGHT. SEAS CURRENTLY JUST BELOW 2 FT NEAR SHORE AND NEAR 3 FT FURTHER OFFSHORE. BACK DOOR COLD FRONT WILL DROP S TO A POSITION NEAR THE SAVANNAH RIVER BEFORE STALLING ON SAT. FRONT WILL LIFT BACK TO THE N ON SUNDAY AS LOW PRES GETS ORGANIZED OVER THE SRN PLAINS STATES. EXPECT WINDS AND SEAS TO GRADUALLY INCREASE IN RESPONSE TO THE LOW APPROACHING FROM THE SW. THE GFS HAS BEEN CONSISTENT FOR THE LAST SEVERAL RUNS IN BRINGING THE COLD FRONT THRU THE WATERS MON EVE. WILL CONTINUE WITH THIS TREND. CONDS SHOULD REACH SCA CRITERIA BY MON MORNING AND CONTINUE INTO TUE MRNG. && .AVIATION...PLENTY OF HIGH CLOUDS ARND THIS MRNG. VSBY COULD DIP TO MVFR CONDS IN PATCHY GROUND FOG BETWEEN 09Z-13Z IF THE WINDS DROP OFF. WINDS HAD BEEN LIGHT AND VRBL AT CHS AND SAV BUT CHS HAS RECENTLY PICKED BACK UP TO NEAR 5 KT. MODELS SHOW CONSIDERABLE LOW LEVEL MOISTURE APPCHG FROM THE S/SW THRU THE MRNG. COULD SEE SOME SHWRS OVER SE GA BY LATE MRNG EARLY AFTN AND MID TO LATE AFTN CHS AREA. FOR NOW...HAVE JUST GONE WITH SHWRS IN THE VCNTY IN TAFS. WILL TAKE A CLOSER LOOK AT 12Z TAF TO DETERMINE IF PRECIP WILL HAVE A BIGGER INFLUENCE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SCW/JH
Hazardous weather outlook, Mar 25, 4:10 AM EST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 410 AM EST FRI MAR 25 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-260909- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE... SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND... WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON... HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...RIDGELAND... SAINT GEORGE AND WALTERBORO 410 AM EST FRI MAR 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL...MAINLY ACROSS SOUTHEAST GEORGIA. PLEASE REFER TO THE LATEST DAY 1 OUTLOOK FROM THE STORM PREDICTION CENTER FOR MORE SPECIFIC INFORMATION. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE LOWER SANTEE RIVER AT JAMESTOWN...AND ALONG THE SAVANNAH RIVER AT CLYO. RIVER FLOOD WARNINGS ARE IN EFFECT FOR BOTH LOCATIONS. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS DURING THIS PERIOD. PLEASE REFER TO THE LATEST DAY 2 AND DAY 3 OUTLOOKS FROM THE STORM PREDICTION CENTER FOR MORE SPECIFIC INFORMATION. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE LOWER SANTEE RIVER AT JAMESTOWN...AND ALONG THE SAVANNAH RIVER AT CLYO. RIVER FLOOD WARNINGS ARE IN EFFECT FOR BOTH LOCATIONS. REFER TO THE LATEST RIVER FLOOD STATEMENTS AND THE RIVER FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE TODAY.
In the hours before
Special weather statement, Mar 25, 4:30 AM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 430 AM EST FRI MAR 25 2005 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-251800- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 430 AM EST FRI MAR 25 2005 ...SEVERE WEATHER OUTLOOK... ...A SLIGHT RISK OF SEVERE WEATHER ACROSS SOUTHEAST GEORGIA TODAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA TODAY. A FEW OF THE STORMS MAY BECOME SEVERE WITH THE MAIN HAZARD BEING LARGE HAIL. THE BEST CHANCE OF LARGE HAIL WILL BE ACROSS SOUTHEAST GEORGIA...BUT ISOLATED LARGE HAIL IS POSSIBLE ACROSS SOUTHERN SOUTH CAROLINA AS WELL. LAW ENFORCEMENT AGENCIES...SKYWARN GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS IN THEIR AREA AND BE READY FOR ACTIVATION THIS MORNING. CITIZENS SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS... TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:47 AM EST | Special Marine Warning | CHS | 88 min | |
| Mar 25, 7:01 AM EST | Severe Thunderstorm Warning | CHS | McIntosh | 46 min |
| Mar 25, 7:09 AM EST | Special Marine Warning | CHS | 96 min | |
| Mar 25, 7:16 AM EST | Severe Thunderstorm Warning | CHS | Liberty | 44 min |
| Mar 25, 7:32 AM EST | Severe Thunderstorm Warning | CHS | Bryan | 43 min |
| Mar 25, 7:41 AM EST | Severe Thunderstorm Warning | CHS | Chatham | 64 min |
| Mar 25, 7:54 AM EST | Severe Thunderstorm Warning | CHS | Tattnall | 51 min |
| Mar 25, 7:58 AM EST | Special Marine Warning | CHS | 92 min | |
| Mar 25, 8:08 AM EST | Severe Thunderstorm Warning | CHS | Evans | 52 min |
| Mar 25, 8:15 AM EST | Special Marine Warning | CHS | 60 min | |
| Mar 25, 8:33 AM EST | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long | 57 min |
| Mar 25, 9:40 AM EST | Special Marine Warning | CHS | 95 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.